Hot Flashes and Hormonal Therapy for Prostate Cancer

Posted by dandl48 Dave @dandl48, Jul 14, 2020

@bruto1 I see from a different thread you started HDT 4+ months ago. I has a 4 month shot of Eligard 2 weeks ago and had my first Hot Flash 3 days ago. It was very mild and lasted for only a few minutes. since then, I’ve had a few more each day but again very mild and short. Based on your experience is this normal for the shot to take 10+ days before the side effects kick in? My SBRT is scheduled for 2nd week in Sept in Rochester.

Ken82, Thanks for your reply. I'll just have to be patient. I won't know how I am doing until January when I will have my first blood test for measuring PSA following the cessation of proton treatments and the hormone therapy. I am extremely hopeful since they caught my cancer localized and very early. Good luck on your progress.

REPLY
@ken82

Well I had 1 shot of the Lupron at Mayo MN a year and a half ago.. and the side effects are still lingering it seems.. but I need to ask them .. Thanks for your note.. to remind me it inquire… I was so glad to have the Prostate Cancer caught dead in its tracks that was my main focus at the time… a year's follow up gives me PSAs around 0.5… and that makes me feel good..

Jump to this post

Do you mind sharing your treatment was it surgery?

REPLY

I have not done surgery yet, I’m scheduled for Nov 18

REPLY

Hung it there you will be fine.

REPLY

Re Orgovyx: Here is what my radiation oncologist at Mayo PHX, Dr. Keole, told me when I asked him: "I have not prescribed relugolix, aka Orgovyx. It requires closer medical management, due to cardiac side effects, and I would personally not manage it in my clinic. Does Medicare cover it? I didn't think that they did. It is a very, very expensive drug (>$2,000 a month, I think)?"

REPLY

Somewhat surprised by your radiologist's perspective…

Not sure why he says it requires "closer medical management…" unless he has concerns about patients taking the medicine every day as opposed to say the 1, 3 or 6 month Lupron shot where the patient comes in to the office for administration of the shot, labs and consult.

As to the side affects, well, again, not sure why he says "cardiac side affects…" since with Orgovyx, the side affects for cardio vascular risk is less than Lupron.

Orgovyx has other advantages over Lupron, no flare, the increase in testosterone associated with administering Lupron, quicker and more sustained testosterone suppression throughout the treatment period and faster recovery of testosterone when ending treatment.

It does have side affects since it suppresses testosterone, hot flashes, fatigue, muscle and joint stiffness, metabolic changes
https://www.cancer.gov/news-events/cancer-currents-blog/2021/fda-relugolix-prostate-cancer-androgen-deprivation-therapy.
Of course, there is the "financial toxicity" issue with it as a new drug, particularly since as opposed to the Lupron shot which is administered as part of the office consult, it is a pill, so Part B vs Part D.

Kevin

REPLY
@bobvan

Re Orgovyx: Here is what my radiation oncologist at Mayo PHX, Dr. Keole, told me when I asked him: "I have not prescribed relugolix, aka Orgovyx. It requires closer medical management, due to cardiac side effects, and I would personally not manage it in my clinic. Does Medicare cover it? I didn't think that they did. It is a very, very expensive drug (>$2,000 a month, I think)?"

Jump to this post

I have completed i week on Orgovyx. No side effects yet. perhaps your radiologist is concerned about elevated glucose and trigylcerides which need to b managed. My prescription plan covers it.

REPLY
Please sign in or register to post a reply.